How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Norm S. Your Own Question
Dr. Norm S.
Dr. Norm S., Board Certified OB/GYN
Category: OB GYN
Satisfied Customers: 11252
Experience:  Over 30 years of experience in OB/GYN practice, including teaching students. Fellow of American Board of Obstetrics and Gynecology.
13711182
Type Your OB GYN Question Here...
Dr. Norm S. is online now

I have been having bleeding whilst on the contraceptive pill

Resolved Question:

Hi I have been having bleeding whilst on the contraceptive pill since April/May. It temporarily stopped but has started again halfway through a pill packet and yesterday I was in a lot of pain and a large chunk of healthy looking flesh fell into my underwear, about the size of my palm. This was obviously very scary and there appears to be 'pock' marks on the flesh (which I'm assuming is the lining of my womb). I took a photo but I can't see a doctor for two weeks apparently.
Submitted: 1 year ago.
Category: OB GYN
Expert:  Dr. Norm S. replied 1 year ago.

Are you bleeding every day?

Which pill are you on?

Do you miss any pills?

Did you originally start the pill during a period?

You can attach the photo using the paper clip above. Thank you.

Customer: replied 1 year ago.
Not every day- it's sporadic spotting with a mixture of old and new blood, then occasional gushes. It normally does not warrant using a tampon or pad. I have not missed any pills, I am on Mercilon, and I did not start the pill during a period.
Expert:  Dr. Norm S. replied 1 year ago.

The tissue in the photo is suspicious for a pregnancy sac, although it could possibly be uterine lining. Occasionally the uterine lining comes out almost intact, often associated with pain. I would recommend placing the tissue in the freezer and bringing it with when you see the doctor. A microscopic exam will reveal what it is.

Women often have more breakthrough bleeding during the first few months on the pill if they don't start taking it during a period. Usually it resolves itself after 2-3 months, but not always. If it doesn't, then usually changing the pill will resolve the bleeding. I would discuss that with your doctor when you go.

Perhaps now that the tissue has been expelled, things will settle down for you. By the time you see your doctor, you may not have any further problem. Best wishes.

Dr. Norm S. and other OB GYN Specialists are ready to help you
Expert:  Dr. Norm S. replied 1 year ago.

Thank you for your payment and rating.